an anti-diarrheal to get high?

Discussion in 'Substance Abuse' started by rebelson, Jun 9, 2016.

  1. rebelson

    rebelson Active Member

    • Informative Informative x 1
    • List
  2. Praecepta

    Praecepta Member

    • Informative Informative x 1
    • List
  3. GoingNorth

    GoingNorth Crazy Cat Lady

    Loperamide (Immodium and various house brands) is a very weird opiate. It is actually as strong as fentanyl, but doesn't cross the blood-brain barrier unless taken in huge amounts.

    It basically latches onto the mu receptors in the intestinal tract, which stops the hypermotility associated with diarrhea.

    Opiate addicts use it in largish doses to ease withdrawal. Some people actually use Loperamide to get high.

    Google "Loperamide high" to get info on what it feels like, what its like to withdraw from, etc.

    You can also find out about the chemistry there as well. I know it, but I'm extremely short on sleep today and don't trust myself to type it all in correctly.

    Chemistry is something where typos do make a big differenc
     
    • Informative Informative x 1
    • List
  4. Sister's Keeper

    Sister's Keeper Active Member

    If constipation isn't enough of a side effect then bowel obstruction should be.
     
  5. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    No kidding, Sisters Keeper!!!
     
  6. DarkwingPsyduck

    DarkwingPsyduck Active Member

    Loperamide is technically an opiate. And a very potent one, at that. It constipates by latching on to the mu receptors in the GI tract, but cannot pass the blood brain barrier without taking MASSIVE amounts. There are numerous possible ways to get it past the barrier, but it takes a considerable amount of chemical knowledge, as well as patience. That is why NOBODY uses it to get high. And that is why it is still over the counter. If it were practical to get a high off it, it'd be controlled.

    They also use it to ease opiate withdrawal. I know I did a few times. Take about 30 of them, and it took the edge off. Didn't make any symptom go away, but noticeably less severe.
     
    • Informative Informative x 2
    • List
  7. DarkwingPsyduck

    DarkwingPsyduck Active Member

    Oh, and an opiate addict has a MUCH higher tolerance to issues of the stomach and bowels. All opiates constipate. They all hit the receptors in the GI tract. An active opiate addict can go days, even weeks without a bowel movement. Then, when we FINALLY have one, it is a battle. Trust me, it is a battle. Especially with the long half-life drugs like Suboxone and Methadone. It would take me all day sometimes, in and out of the bathroom every 30 minutes. By the time I would finally pass it, I could BARELY limp to my bed before collapsing.

    There have been deaths because of this. Literally internally drowning in your own :censored2:.
     
    • Informative Informative x 2
    • Like Like x 1
    • Friendly Friendly x 1
    • List
  8. DarkwingPsyduck

    DarkwingPsyduck Active Member

    Actually, it is literally AND figuratively internally drowning in your own :censored2:.
     
  9. GoingNorth

    GoingNorth Crazy Cat Lady

    I'm currently on Tramadol for major arthritis pain, which I am taking in prescribed dosages. It's the most constipating stuff I've ever taken and it's only sort of an opioid (and an SNRI....weird drug)

    Deaths can also occur due to bowel rupture. I remember when I was in my teens, after a rather traumatic experience caused by taking Percodan after wisdom teeth removal, suddenly thinking that "junkies" must be the most constipated people on the face of the earth.
     
    • Informative Informative x 1
    • List
  10. DarkwingPsyduck

    DarkwingPsyduck Active Member

    Yes, we are the most constipated people on Earth. It becomes normal for us, though. Nothing we spend too much time thinking about.
     
  11. InsaneCdn

    InsaneCdn Well-Known Member

    I know a fellow who was on major pain killers (codeine and other related medications) for years due to back pain. He found he had to do three things to avoid major bowel problems - and the doctors marveled that he did so well.
    1) Drink 8 ounces of water for every pill. That's on TOP of whatever else you usually drink.
    2) Make sure your diet includes lots of high-fiber foods, preferably a good variety of fiber
    3) Also make sure you have a daily intake of healthy fats, more than you would expect

    The combination of the three, used consistently, keeps things moving.
     
    • Informative Informative x 1
    • List
  12. Scent of Cedar *

    Scent of Cedar * Well-Known Member

    I am so sorry that happened to you, Darkwing. How awful for anyone who begins this to feel better.

    Cedar
     
  13. DarkwingPsyduck

    DarkwingPsyduck Active Member

    If you think codeine is a major pain killer, Opana would probably kill you. Oxymorphone is no joke. Even at my peak, when I needed at least 300mg of oxycodone a day, only 20mg of Opana would have me nodding out for hours. And usually made me vomit. Now THAT is a powerful drug. It is essentially a very pure form of heroin. They were designed as an extended release drug, but there were easy ways to circumvent the gel-like coating on the outside in order to get the entire effect at once.

    But any opiate junkie learns to live with those uncomfortable side effects. Most of us will eventually take a day off if it has been too long, and deal with the withdrawals. Or take large amounts of stool softener or even Benadryll.
     
  14. GoingNorth

    GoingNorth Crazy Cat Lady

    I'm sure Opana would kill me, as I react badly to lesser opioids in small doses. I do wish a medication like that had been available when my late husband was in the final stages of his illness, though, and fentanyl patches, dilaudid, and morphine weren't holding the pain completely.
     
  15. DarkwingPsyduck

    DarkwingPsyduck Active Member

    That is unfortunate. What did they give him? I couldn't imagine suffering through cancer WITH the most powerful opiates in the world, much less without them.
     
  16. GoingNorth

    GoingNorth Crazy Cat Lady

    Well, it wasn't cancer, it was a rare blood disorder caused by toxin exposure during the first Gulf War. He was on all the opiates available at the time, but it was a battle to get them into him as he hated just "nodding and scratching" as he put it.

    What he was getting at that time were the most powerful available, except for Opana which had just come out to a limited number of patients. husband didn't qualify and our insurance wouldn't have covered it if he had.

    What happened basically is that due to bone damage from the disease, combined with massive amounts of steroids used to treat the disease and prevent reactions to transfusions and treatments, his spine began to break down, which caused massive nerve impingement and a lot of disability, not to mention horrific pain.

    Luckily, that was before the DEA totally freaked about opioids, so his oncologist could and did prescribe heavy duty medications for him, some of which were injectables as he had a port in.
     
  17. DarkwingPsyduck

    DarkwingPsyduck Active Member

    Awh, the itchiness.... Unrelenting when using heavy opiates. Of course, a junkie is generally looking for that nodding sensation. Not me, though. I never liked to get THAT high. I did get that high plenty, but I generally enjoyed taking just enough to make doing anything better, without incapacitating myself. So, while my friends would be zoned out in half consciousness, I would be playing video games, or enjoying the company of one of the many, many girls that came through our house.

    He had a degenerative spine, then? Inspirational, though. Somebody in that much pain, and with access to that much drugs choosing not suffer through the pain instead of turning himself into a slightly less uncomfortable zombie. He had incredible testicular fortitude.
     
Loading...